Clinical correlations between treatment with anticoagulants/antiaggregants and late rectal toxicity after radiotherapy for prostate cancer

Ken Takeda, Yoshihiro Ogawa, Hisanori Ariga, Masashi Koto, Toru Sakayauchi, Keisuke Fujimoto, Kakutaro Narazaki, Masatoshi Mitsuya, Yoshihiro Takai, Shogo Yamada

Research output: Contribution to journalArticlepeer-review

20 Citations (Scopus)

Abstract

Aim: To assess variables related to grade 2 or higher late rectal toxicity (LRT) in prostate cancer treated with external radiotherapy. Patients and Methods: A retrospective analysis was carried out of 232 patients with T1-T3 prostate cancer treated with 3-dimensional conformai radiotherapy (3DCRT) (106 patients) or intensity modulated radiotherapy (IMRT) (126 patients) between June 2000 and May 2007. One hundred and seventy-seven patients received androgen deprivation therapy (ADT); fifty patients used anticoagulants/antiaggregants for vascular disease. Results: The median follow-up was 31 months (range, 6-79). At 5 years, the cumulative incidence of grade 2 or 3 LRT was 5.6%. On multivariate analysis, medication with anticoagulants/ antiaggregants was correlated with grade 2 or 3 LRT (p=0.027), whereas age, National Comprehensive Cancer Network risk group classification, use of ADT, radiotherapy technique (3DCRT vs. IMRT) and total irradiated dose were not. Conclusion: Treatment with anticoagulants/antiaggregants appears to be a factor in grade 2 or 3 LRT.

Original languageEnglish
Pages (from-to)1831-1834
Number of pages4
JournalAnticancer research
Volume29
Issue number5
Publication statusPublished - 2009 May 1

Keywords

  • Late toxicity
  • Prostate cancer
  • Radiotherapy
  • Rectal toxicity

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Clinical correlations between treatment with anticoagulants/antiaggregants and late rectal toxicity after radiotherapy for prostate cancer'. Together they form a unique fingerprint.

Cite this